Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 26, 2021, 11:23 PM EDT for Warren County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 11:23 PM EDT (03:23 UTC)
- Expired
- Jul 27, 2021, 12:00 AM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
County Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WWUS82 KRAH 270323
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1123 PM EDT Mon Jul 26 2021
NCZ010-011-026-027-270400-
Nash NC-Franklin NC-Warren NC-Halifax NC-
1123 PM EDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...
NORTHWESTERN NASH...WEST CENTRAL HALIFAX AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL MIDNIGHT EDT...
At 1122 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Warrenton to 8 miles
northeast of Louisburg. Movement was southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Warrenton, Littleton, Spring Hope, Castalia, Macon, Centerville,
Arcola, Ingleside, Medoc Mountain State Park and Aventon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3636 7777 3587 7808 3618 7830 3654 7807
3654 7806
TIME...MOT...LOC 0322Z 319DEG 15KT 3644 7807 3620 7821
$$
GreenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 26, 9:50 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 26, 9:50 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 950 PM EDT Mon Jul 26 2021 .SYNOPSIS... A surface trough will will waver across the region through Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 950 PM Monday... Thunderstorms still appear likely through midnight to the northeast of Raleigh, moving in from southern Virginia. However, the severe thunderstorm watch issued earlier for the NW Piedmont was cancelled at 7pm, the slight risk of severe weather has been removed by the Storm Prediction Center, and the threat for any severe weather or flooding seems likely to be over. Some gusty winds will still be possible with the remaining thunderstorms. A slight chance of showers remains after midnight, but nothing organized is expected. Some areas of fog will be possible, particularly where heavier rainfall occurred earlier (Stanly, Franklin, Nash, and Halifax counties). Conditions will remain quite muggy overnight, with lows dropping into the low to mid 70s. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 230 PM Monday... Another low-amplitude shortwave trough will traverse the mid-Atlantic region late Tuesday. Meanwhile, the surface boundary will remain draped across the area. This boundary will likely provide the primary focus for convection amidst a very moist and unstable regime. Models shift the highest +2.0" PWATS across south/southeastern portions of the forecast area, and this is where the model consensus keep the highest PoPs. Shear is not as strong as today, so any severe threat should be unorganized, in a generally pulse severe regime. Highs in the upper 80s to lower 90s with heat indices in upper 90s to near 100 across the southern zones. Convection should abate from loss of heating Tuesday evening with mostly dry conditions Tuesday night. Lows in the upper 60s north to lower/mid 70s south. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 355 PM Monday... The surface boundary will drop south of central NC on Wednesday, with the Piedmont trough remaining over the area. As the mid/upper trough moves east and offshore, dry NW flow aloft will result in decreased convection chances on Wednesday. However, both the GFS and ECMWF show enough lingering moisture for slight to low chance POPs across the area outside of the northern Piedmont. The best chance for any showers and storms is in the far south and east. Increasing thicknesses will bring temperatures a few degrees higher than Mon/Tue, with highs in the lower-to-mid-90s. With the shortwave trough moving completely out of the area, and the strong mid/upper ridge over the Plains extending farther east, height rises aloft and subsidence will result in hot and dry conditions on Thursday. Forecast highs are in the mid-to-upper-90s, with maximum heat indices in the upper-90s to lower-100s. A cold front will approach from the north on Friday, bringing a better chance of showers and storms once again. Convection chances will be partly dependent on the timing of the front, with the GFS bringing it through during peak heating compared to the ECMWF which holds it off until Friday night. Even still the GFS and its ensembles have trended drier closer to the ECMWF, so continue low chance POPs at this time. Temperatures will also be dependent on frontal timing, but highs could reach the upper-90s in the south once again. As the cold front stalls south of the area, Saturday will be drier, but with a broad mid/upper trough over the Eastern US, isolated showers and storms still cannot be ruled out with the best chance in the south. Sunday and Monday have low chance POPs as a shortwave rotates around the base of the trough, and another cold front then approaches the region. Forecast highs from the weekend into Monday are seasonable, in the upper-80s to lower-90s. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 805 PM Monday... A few showers passed over the Triad earlier, and as a result of the damp ground, MVFR fog has developed at GSO. A cluster of storms over our NE sections drifting SE is likely to affect RWI over the next two hrs, and an isolated shower can't be ruled out near RDU. Despite these storms, VFR conditions are found over much of central NC this evening. Scattered showers and storms will continue to dwindle slowly through 04z, with only very small chances overnight. Plenty of mid and high clouds will linger, but pockets of MVFR cigs/vsbys in fog are expected, mainly affecting INT/GSO and RWI (places that have, or will soon get, rain) 07z-13z tonight/early Tue morning. A period of IFR cigs is also possible during this time frame. Any low clouds will slowly lift and break up through Tue morning, leading to prevailing VFR conditions by 16z. A few showers and storms are possible again late Tue, mainly after 19z, with the best chance near FAY. Surface winds will remain light across the area. Looking beyond 00z Wed, early-morning sub-VFR fog and low clouds will remain possible through Fri morning at all sites. While isolated showers and storms may develop each afternoon, they should be few in number. A better chance of showers and storms will arrive Fri afternoon with the arrival of a cold front. Drier VFR conditions are expected to return Sat as this front settles to our S. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Green SHORT TERM...CBL LONG TERM...Danco AVIATION...Hartfield
Hazardous weather outlook, Jul 26, 7:27 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 727 PM EDT Mon Jul 26 2021 NCZ007>011-021>028-038>041-272330- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- 727 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Thunderstorms early this evening will be capable of producing isolated instances of damaging wind gusts and heavy rain and flooding. Hail will also be possible in storms near and north of the Virginia border. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-043-073>078-083>086-088-089-272330- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 727 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms on Tuesday will be capable of producing locally heavy rain and a risk of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 26, 7:08 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
708 PM EDT Mon Jul 26 2021
NCZ010-011-026-027-270000-
Nash NC-Franklin NC-Warren NC-Halifax NC-
708 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN...NORTHERN
NASH...WEST CENTRAL HALIFAX AND CENTRAL FRANKLIN COUNTIES UNTIL 800
PM EDT...
At 705 PM EDT, Doppler radar was tracking a strong thunderstorm near
Louisburg, and a second strong storm near Aventon, both moving east
southeast at 10 mph.
Wind gusts up to 40 mph, heavy rain and minor flooding, and deadly
cloud to ground lightning are possible with these storms.
Locations impacted include...
Nashville, Louisburg, Dortches, Bunn, Red Oak, Spring Hope,
Whitakers, Castalia, Centerville and Glenview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3614 7766 3614 7768 3615 7770 3614 7771
3611 7771 3586 7814 3615 7846 3628 7799
TIME...MOT...LOC 2305Z 290DEG 7KT 3614 7824
GIHSpecial weather statement, Jul 26, 11:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1123 PM EDT Mon Jul 26 2021
NCZ010-011-026-027-270400-
Nash NC-Franklin NC-Warren NC-Halifax NC-
1123 PM EDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...
NORTHWESTERN NASH...WEST CENTRAL HALIFAX AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL MIDNIGHT EDT...
At 1122 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Warrenton to 8 miles
northeast of Louisburg. Movement was southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Warrenton, Littleton, Spring Hope, Castalia, Macon, Centerville,
Arcola, Ingleside, Medoc Mountain State Park and Aventon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3636 7777 3587 7808 3618 7830 3654 7807
3654 7806
TIME...MOT...LOC 0322Z 319DEG 15KT 3644 7807 3620 7821
GreenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:49 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 3 hr |
| Jul 27, 2:18 AM EDT | Flash Flood Warning | RAH | Johnston, Wayne, Wilson | 3 hr |
| Jul 27, 3:47 AM EDT | Special Weather Statement | RAH | Sampson | 58 min |
| Jul 27, 5:27 AM EDT | Areal Flood Warning | RAH | Johnston, Wayne | 4 hr |
| Jul 27, 7:03 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 27, 7:58 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.